esophogeal discomfort + sore throat?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

pharcyder
Regular Member


Date Joined May 2012
Total Posts : 69
   Posted 6/19/2012 10:14 AM (GMT -6)   
Hello everyone!
My name is Stephen and I have a few questions about my symptoms.

In early April I had an endoscopy, where the doctor found moderate esophogitis and a gaping esophogeal sphincter. He put me on dexilant 60mg.

I have noticed since I started dexilant, I have consistent esophogeal discomfort. I can't tell if it feels like gerd or not. It kind of burns, kind of doesn't. Even when I don't eat, my esophagus feels discomfort to some extent.

Also, I've noticed that I've been having a sore throat lately. It hurts to talk. And it hurts deep in my throat. Could this be related to my past gerd?

I went to see my doc, Nd he didn't seem too concerned.

I POP 5 tums a day or so, and I take maalox. I think it helps, but I'm not sure.

Experienced gerd sufferers, what are your thoughts?

Stephen

KitKat880
Regular Member


Date Joined Apr 2012
Total Posts : 132
   Posted 6/20/2012 2:15 PM (GMT -6)   
Hello Stephen,

I too had an endoscopy in April, which revealed Grade One (mild) esophogitis. Before the endoscopy, I had been on Prilosec and then Nexium. I do think the reflux impacted my ability to speak. I noticed that I was going out of my way not to talk to people at work because I felt like talking took too much effort. I like to sing along with the radio in the car and I couldn't do that because it hurt. I couldn't even get through 3 hymns in church! The pain was definitely toward the bottom of my throat/top of my esophagus. My throat does not show any signs of LPR, but my throat muscles have become incredibly tight, probably in an effort to block the reflux. I think the tightening is what was causing problems in my throat. I've heard LPR can actually cause damage to the vocal chords.

After my endoscopy, I was put on Dexilant. I can sing without being in pain, and speak without a problem. In my humble opinion, I think the throat issues are more likely caused by GERD than by the medication. I do still experience esophageal discomfort while on the Dexilant, but only when dry swallowing. It basically feels like the tightness in my throat is being transferred to my esophagus when I swallow saliva. When I eat and drink, I don't have this problem.

Stefanie
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 25, 2018 11:41 AM (GMT -6)
There are a total of 3,006,456 posts in 329,340 threads.
View Active Threads


Who's Online
This forum has 161835 registered members. Please welcome our newest member, scattycatty.
327 Guest(s), 13 Registered Member(s) are currently online.  Details
HeartsinPain, mattamx, mauricesr, LorrieL., Tredye, Anitas, Admin, Bob in Elkridge, Jay79, SharonZ, CCinPA, ldog, Kay Tee